Genealogy Fair 2019 Poster

ProgramTimeLocationDescription
Registration 9:00 - 9:30am Central Library Atrium  
Session 1: Keynote Speaker Ben Dawson
Genetic Genealogy: DNA Testing Tools and Tips
9:30 - 10:30am Mills Room Learn how genetic genealogy or DNA can help you discover your past.
Genealogy Questions Answered By Volunteers*
(15 minute time slots)
9:30 - 9:45am
9:45 - 10:00am
10:00 - 10:15am
10:15 - 10:30am
Special Collections Questions must be registered in advance.
One session per person.
Sessions meet on the second floor outside the Special Collections room.
A Short Introduction To Ancestry Library Edition 10:35 - 10:55am Computer Lab
(First Floor)
Take a quick look at what's available on Ancestry Library Edition. It's free at the library!
Tour 10:30 - 11:00am Elevator on the First Floor Tour the Special Collections Room, the Norval Johnson Heritage Collection and the OGS Collection (Niagara Branch)
Genealogy Questions Answered By Volunteers*
(15 minute time slots)
10:30 - 10:45am
10:45 - 11:00am
11:00 - 11:15am
11:15 - 11:30am
Special Collections Questions must be registered in advance.
One session per person.
Sessions meet on the second floor outside the Special Collections room.
Session 2A: Susan Young
Getting the Most out of Records
11:00am - 12:00pm Rotary/Bankers Room Discover how to interpret the records you find and what questions you need to ask.
Session 2B: Steve Fulton
Finding Hidden Secrets in the Databases of the OGS
11:00am - 12:00pm Mills Room Discover the resources available from the Ontario Genealogical Society and how OGS can help you.
Lunch 12:00 - 1:00pm   Please bring your own lunch.
Tour 12:00 - 12:30pm Elevator on the First Floor Tour the Special Collections Room, the Norval Johnson Heritage Collection and the OGS Collection (Niagara Branch)
Session 3A: Brian Narhi
Land Records 101
1:00 - 2:00pm Rotary/Bankers Room Learn how Ontario land registry records can help you with your family history.
Session 3B: Sue de Groot
Dead and Buried: Accessing the Records
1:00 - 2:00pm Mills Room Death produces a multitude of records including death registrations, obituaries, burial and tombstone records. Find out why you should collect all records and what information each one holds.
Genealogy Questions Answered By Volunteers*
(15 minute time slots)
1:00 - 1:15pm
1:15-1:30pm
1:30-1:45pm
1:45-2:00pm
Special Collections Questions must be registered in advance.
One session per person.
Sessions meet on the second floor outside the Special Collections room.
A Short Introduction to FamilySearch.org 2:05 - 2:25pm Computer Lab
(First Floor)
Learn how FamilySearch.org can help you with your family history research
Tour 2:00 - 2:30pm Elevator on the First Floor Tour the Special Collections Room, the Norval Johnson Heritage Collection and the OGS Collection (Niagara Branch)
Genealogy Questions Answered By Volunteers*
(15 minute time slots)
2:00 - 2:15pm
2:15 - 2:30pm
2:30 - 2:45pm
2:45 - 3:00pm
Special Collections Questions must be registered in advance.
One session per person.Sessions meet on the second floor outside the Special Collections room.
Session 4A: Rochelle Bush
From Slavery to Freedom
2:30 - 3:30pm Rotary/Bankers Room Tracing the genealogy of enslaved people of African descent via the Underground Railroad can be quite difficult. Using some examples relating to her ancestry, Bush will discuss the records to help trace people of interest.
Session 4B: Susan Young
The Mechanics of Finding Your Family Using DNA
2:30 - 3:30pm Mills Room Learn how to organize your DNA results more effectively to identify your relationships with your matches.
Genealogy Questions Answered By Volunteers*
(15 minute time slots)
3:00 - 3:15pm
3:15 - 3:30pm
3:30 - 3:45pm
4:45 - 4:00pm
Special Collections Questions must be registered in advance.
One session per person.
Sessions meet on the second floor outside the Special Collections room.
* Family history research volunteers are from the Ontario Genealogical Society, Niagara Branch and the Mayholme Foundation.
Get your children involved! There will be a 1 hour genealogy related children's program and a 2 hour green-screen activity. Pre-registration required.